To those of you who wake up every morning in pain, or sit for a few minutes and have trouble getting up……or feel weak, tired…. depressed…….. or have people who don’t really understand……… to those of you who keep trying everything you can to get rid of your flare, hoping to just get back to your normal self……….. and to those of you who are saddened that you can’t do the things you use to do……..like pick up a child, or open up that bottle of water, or take off your bra. Yes, there are days I can, but plenty of days that I can’t. And to those of you that read online things like, “arthritis is possibly caused by poor diets, lack of exercise, unhealthy lifestyle…etc.” and get frustrated because you exercise everyday, eat healthfully and always have, etc…………………
I can relate………and, I want to hear from you!!!
I’m certainly not going to loose hope that I can’t get back a semi normal lifestyle. Plus, with medical advancements, you just never know.
But for now, I continue on my journey wanting to hear from all of you……..in our quest to improve the life we have and to share with each-other R.A. which I truly believe no one understands until you have it.
For instance, I love to exercise and I always have. When I exercise I do feel better. But during a time when I’m not having a flare……..I still can’t do….say… yoga. There are just simply things I can not do. I can’t bend my wrists like I use to……and I’ve lost a lot of strength. When I’m not in a full blown flare, I excersize as much as possible while I can. When I am going through a flare (which I am now) and just so you know, I’ve been on prednisone for 8 months………and now I’m on methotrexate for the first time as well as still on the pred. I’m having of course nausea and hair loss. It sucks and I’m not sure I really want to be on this medicine. At first I thought I did, but I just don’t know anymore…….even though I don’t have any better ideas. But anyway, exercise baffles me. Because now that I’m flaring again hard core, I’m still going to the gym. When I get there it takes all of my effort to get myself moving. But once I start moving, it gets a bit better……and continues to improve slightly (never like it use to) but enough that I’m feeling more confident and happy. The moment I stop…..like literally take a step off the elliptical, I feel as though I’m right back to normal again, meaning pain and stiffness, and it takes all of me to get myself out of the gym and back in the car. Sometimes I have to pull on my legs to get them up on the elliptical.
How many of you have tripped on your way into the shower because it’s too hard to lift your legs? Or how about…..how many of you have worried about your driving skills now that it’s difficult to turn your head and the steering wheel? Any of this sound familiar?
On my last day to drink for a long time which was Sat when I went to this amazing wedding. I drank too much of course, champagne, etc. I exercised that day already so I could feel better in the evening. I took prednisone and plenty of pain killers. I know, I know, terrible on my liver. I didn’t start Methotrexate until last night which was on Doctor’s advice………he knew I’d be bingeing on sat. Anyway, my point: So there I was at the wedding, tipsy, dancing, and having a great time…..the most limber and energetic I had been in a while. And a woman I know who is a friend of mine and knows of my R.A………we were walking partners and with my last flare I had to stop the early mornings… Anyway she said, mockingly, “Your rheumatoid isn’t bothering you now is it?” and it felt so……….you know, like you must be faking this sort of thing.
O.k. now you heard me vent. Ahhhh, this is what a journal is all about.
Filed under: Arthritis, Personal Stories, Recent Blogs, Rheumatoid Arthritis, Sarah Keturah, sarahketurah | Tagged: Arthritis, autoimmune disease, autoimmune diseases, can't open up a bottle of water, can't pick up a child, can't take off your bra, chemotherapy drugs, Daily Strength, dancing, disease, diseases, doctor, doctors, eliptical, exercise, faking it, flare, health, illness, immune system, improving life, inflammation, liver damage, medications, medicine, medicines, methotrexate, Personal Stories, Prednisone, RA, Rheumatoid Arthritis, Sarah Keturah, side effects, support group, swelling, tipsy, venting, walking, wedding, woman |